MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT
Catalog Number LXMC13
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No lot number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the date of implant? what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: productcompliant1@its.Jnj.Com what is the product code? what is the device lot number? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that there is a possible discontinuous device.No details other than the patient would like the device replaced.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/8/2024.Photo analysis: an x-ray image of the device in vivo was reviewed by a medical safety officer.As per medical safety officer: "the image reviewed demonstrates a discontinuous linx device." the mechanism/cause of failure is unknown as a hands-on analysis of the device is necessary to determine the cause of failure.No further investigation can be completed at this point.A manufacturing record evaluation was performed for the finished device 14614 number.A nonconformance was identified (nm398 in the legacy torax nonconformance system).The nm was related to out of specification male bead cases, which is related to one of the potential failure modes for the malfunction identified in this complaint.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/13/2024.A manufacturing record evaluation was performed for the finished device 14614 number.A nonconformance was identified ((b)(4) in the legacy torax nonconformance system).The nm was related to out of specification male bead cases, which is related to the malfunction identified in this complaint.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Additional information received: linx removal scheduled for (b)(6) 2024.Implant date: (b)(6) 2018.Symptom onset date: one year ago.Model#: lxmc13.Lot#: 14614.Age: 62.Bmi: 24.General health: good.Allergies: adhesive, ciprofloxacin.Any mri post implant? none d1, d4.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/29/2024.Additional information was requested, and the following was obtained: was the device explanted on (b)(6) 2024? the device was removed on (b)(6) 2024.
 
Additional Manufacturer Narrative
(b)(4) b3: unknown; captured as awareness date b3.

Brand Name
1.5T LINX, 13B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key18639627
Report Number3008766073-2024-00025
Device Sequence Number12751283
Product Code LEI
UDI-Device Identifier00855106005332
UDI-Public00855106005332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Catalogue NumberLXMC13
Device Lot Number14614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/05/2024
02/02/2024
02/22/2024
03/06/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/05/2024
02/13/2024
02/29/2024
03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown